Alert archive / Indiana / Wind Chill Advisories in 2014

Wind Chill Advisory 6, NWS Northern Indiana

February 25, 201418 counties in Indiana

NWS Northern Indiana issued this wind chill advisory at Feb 25, 2014, 2:09 PM EST for 18 counties in Indiana. It took effect at Feb 26, 2014, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2014, 2:09 PM EST (19:09 UTC)
In effect from
Feb 26, 2014, 12:00 AM EST
Expired
Feb 26, 2014, 9:12 AM EST
In force
9 hr
Issued by
NWS Northern Indiana

Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS43 KIWX 251909
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
209 PM EST TUE FEB 25 2014

...BITTERLY COLD CONDITIONS TONIGHT THROUGH WEDNESDAY MORNING...

.AN ARCTIC FRONT WILL TRACK ACROSS THE AREA TONIGHT BRINGING
ANOTHER ARCTIC AIRMASS TO THE REGION.

INZ003>005-008-012>018-020-022>027-032>034-260315-
/O.NEW.KIWX.WC.Y.0006.140226T0500Z-140226T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK
209 PM EST TUE FEB 25 2014 /109 PM CST TUE FEB 25 2014/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM
CST/ TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY. 

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES OVERNIGHT COMBINED WITH BRISK WEST WINDS
   WILL RESULT IN WIND CHILLS DROPPING TO 10 BELOW TO 20 BELOW
   OVERNIGHT INTO WEDNESDAY MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN
   IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
664 
WWUS43 KIWX 252055
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EST TUE FEB 25 2014

...BITTERLY COLD CONDITIONS TONIGHT THROUGH WEDNESDAY MORNING...

.AN ARCTIC FRONT WILL TRACK ACROSS THE AREA TONIGHT BRINGING
ANOTHER ARCTIC AIRMASS TO THE REGION. WIND CHILLS OF 10 BELOW TO
20 BELOW ARE EXPECTED FROM LATE TONIGHT THROUGH WEDNESDAY MORNING.

INZ003>005-008-012>018-020-022>027-032>034-260500-
/O.CON.KIWX.WC.Y.0006.140226T0500Z-140226T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK
355 PM EST TUE FEB 25 2014 /255 PM CST TUE FEB 25 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM
CST/ TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY...

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES COMBINED WITH BRISK WEST WINDS WILL RESULT
   IN WIND CHILLS DROPPING TO 10 BELOW ZERO TO 20 BELOW ZERO OVERNIGHT
   INTO WEDNESDAY MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN 
   IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
941 
WWUS43 KIWX 260310
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 PM EST TUE FEB 25 2014

...BITTERLY COLD CONDITIONS THROUGH WEDNESDAY MORNING...

.AN ARCTIC FRONT HAS MOVED EAST INTO THE LOWER GREAT LAKES...
BRINGING ANOTHER SURGE OF ARCTIC COLD AIRMASS INTO THE REGION.
WIND CHILLS OF 10 BELOW TO 20 BELOW ARE EXPECTED THROUGH
WEDNESDAY MORNING.

INZ003>005-008-012>018-020-022>027-032>034-261130-
/O.CON.KIWX.WC.Y.0006.140226T0500Z-140226T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK
1010 PM EST TUE FEB 25 2014 /910 PM CST TUE FEB 25 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM
CST/ TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY...

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES COMBINED WITH BRISK WEST WINDS WILL RESULT
   IN WIND CHILLS IN THE 10 BELOW ZERO TO 20 BELOW ZERO THROUGH
   WEDNESDAY MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN 
   IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
538 
WWUS43 KIWX 260928
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EST WED FEB 26 2014

...BITTERLY COLD CONDITIONS THROUGH THE MORNING...

.WIND CHILL TEMPERATURES OF 10 BELOW TO 20 BELOW ARE EXPECTED
THROUGH THE MORNING AS AN ARCTIC AIRMASS ENTERS THE REGION.

INZ003>005-008-012>018-020-022>027-032>034-261700-
/O.CON.KIWX.WC.Y.0006.000000T0000Z-140226T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK
428 AM EST WED FEB 26 2014 /328 AM CST WED FEB 26 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES COMBINED WITH BRISK WEST WINDS WILL 
   RESULT IN WIND CHILLS IN THE 10 BELOW ZERO TO 20 BELOW ZERO 
   RANGE THROUGH THE MORNING. 

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN 
   IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
159 
WWUS43 KIWX 261412
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
912 AM EST WED FEB 26 2014

INZ003>005-008-012>018-020-022>027-032>034-261515-
/O.CAN.KIWX.WC.Y.0006.000000T0000Z-140226T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK
912 AM EST WED FEB 26 2014 /812 AM CST WED FEB 26 2014/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WIND CHILL ADVISORY. 

TEMPERATURES WILL SLOWLY RISE TO AROUND 10 DEGREES BY LATE
MORNING. WIND CHILLS ARE EXPECTED TO REMAIN IN THE 5 BELOW TO 10
BELOW RANGE THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS
BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 12:19 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 25, 12:19 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1219 PM EST TUE FEB 25 2014

.SYNOPSIS...
ISSUED AT 350 AM EST TUE FEB 25 2014

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN
INDIANA AND SOUTHERN MICHIGAN TODAY AS COLD AIR FILTERS OVER LAKE
MICHIGAN. AN UPPER LEVEL DISTURBANCE WILL BRING SOME ENHANCED LIFT
AND MOISTURE OVERNIGHT WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE
ACROSS MICHIGAN. VERY COLD TEMPERATURES ARE ALSO EXPECTED OVERNIGHT
WITH WIND CHILL VALUES APPROACHING -15.

&&

.UPDATE...
ISSUED AT 1208 PM EST TUE FEB 25 2014

VERY LITTLE CHANGE TO PREVIOUS FORECAST THIS AFTERNOON. SUBTLE
BACKING OF LOW LEVEL WINDS THIS AFTERNOON SHOULD KEEP CHANCES OF
ANY MEASURABLE PRECIP ACROSS EXTREME NORTHERN INDIANA INTO
SOUTHERN LOWER MICHIGAN. LAKE INDUCED INSTABILITY EXPECTED TO
INCREASE ONCE AGAIN BY THIS EVENING WHICH IS ALREADY COVERED WELL
IN PREVIOUS FORECAST WITH UPSWING IN POPS DURING THIS TIME PERIOD.
TEMPERATURES APPEAR TO BE IN GOOD SHAPE AND ONLY TWEAKS MADE FOR
LATE MORNING UPDATE FOCUSED ON MINOR CHANGES TO POP/SKY TO ACCOUNT
FOR CURRENT TRENDS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM EST TUE FEB 25 2014

PAIR OF MIDLEVEL SHORTWAVES AND THE ASSOCIATED SHOTS OF
PROGRESSIVELY COLDER AIR WILL BE THE MAIN FOCUS OF THE SHORT TERM
TODAY. FIRST SUCH WAVE IS CURRENTLY PASSING THROUGH THE SOUTHERN
GREAT LAKES WITH LITTLE FANFARE. UNFAVORABLE JET PLACEMENT/SHEARING
FLOW ALOFT AND VERY DRY LOW LEVEL AIRMASS NOTED ON 00Z KILX SOUNDING
HAS LIMITED ACCUMULATIONS TO ONLY A TENTH OF TWO IN MOST AREAS.
MARGINAL LAKE EFFECT ONGOING OVER MICHIGAN AS WELL BUT DRY AIR
ENTRAINMENT AND ONLY MODEST INSTABILITY IS HAVING AN APPRECIABLE
IMPACT ON SNOWFALL RATES SO FAR. LAKE RESPONSE WILL PROBABLY REMAIN
FAIRLY MUTED THROUGH THE MORNING AS WE GET SOME SUBTLE SUBSIDENCE IN
THE WAKE OF PASSING SHORTWAVE AND LOW LEVEL WINDS BACK SLIGHTLY TO
ALMOST DUE WEST. THIS IS EXPECTED TO CHANGE BY LATE THIS AFTERNOON
AND INTO THE OVERNIGHT AS ANOTHER...MORE SUBSTANTIAL...WAVE SWINGS
THROUGH THE GREAT LAKES. THE SYNOPTIC FORCING/PRECIP IN AND OF
ITSELF IS NOT PARTICULARLY IMPRESSIVE OWING TO VERY DRY AMBIENT
AIRMASS. HOWEVER...THIS WAVE WILL MARK THE FIRST IN A SERIES OF
PROGRESSIVELY COLDER TEMPERATURE DROPS EXPECTED THIS WEEK. 850MB
TEMPS DROP TO -24C BY WEDNESDAY MORNING AND LAKE INDUCED CONVECTIVE
DEPTHS RISE TO RESPECTABLE LEVELS OF ALMOST 7 KFT WITH PASSING
SHORTWAVE OVERNIGHT. NAM BUFR SOUNDINGS AND HI-RES FORECAST GUIDANCE
SHOW INCREASING LAKE EFFECT POTENTIAL STARTING THIS AFTERNOON AND
CONTINUING INTO THE OVERNIGHT WITH A GENERAL 300 DEGREE WIND
DIRECTION. SNOWFALL AMOUNTS WILL BE LIMITED BY DRY AIR
ENTRAINMENT/MULTIBAND SETUP IN THIS TYPE OF FLOW REGIME BUT STRONG
LAKE INDUCED INSTABILITY WILL COMPENSATE SOMEWHAT AND EXPECT PERIODS
OF MODERATE SNOWFALL IN HEAVIER BANDS WITH TOTAL ACCUMULATION OF 1-2
INCHES POSSIBLE IN LOCALIZED AREAS. ONE POSSIBLE WILD CARD THAT WILL
PROBABLY BECOME INCREASINGLY IMPORTANT AS THE WEEK PROGRESSES IS THE
DEGREE OF ICE COVER ON LAKE MICHIGAN. LATEST SATELLITE IMAGERY/ICE
ANALYSIS SHOWS STILL LARGELY OPEN LAKE BUT EXPECT ICE COVERAGE TO
GROW AS WE FALL INTO ANOTHER ARCTIC PLUNGE THIS WEEK. SPEAKING OF
TEMPS...HIGHS TODAY WILL PROBABLY NOT BE MUCH COLDER THAN YESTERDAY
WITH A RELATIVELY WARM START AND DELAY IN THE BEST CAA BUT EXPECT WE
WILL DROP PRECIPITOUSLY OVERNIGHT. LAKE CLOUDS MAY PROVIDE SOME
PROTECTION TO OUR NORTHERN COUNTIES BUT EXPECT OUR SOUTHWEST
COUNTIES TO DROP BELOW ZERO BASED ON STRENGTH OF CAA AND LATEST MOS
GUIDANCE. WITH A DECENT GRADIENT WIND...THIS YIELDS WIND CHILL
VALUES APPROACHING ADVISORY CRITERIA OF -15F IN A FEW PLACES BY
WEDNESDAY MORNING. GIVEN MARGINAL VALUES 24+ HOURS AWAY...WILL DEFER
TO DAY SHIFT FOR FINAL CALL ON POSSIBLE HEADLINE.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM EST TUE FEB 25 2014

FOCUS THIS PD RELEGATED TO LTR PDS W/INCREASING SIGNS OF IMPACTFUL
WINTER WX TAKING SHAPE.

SEWD PROGRESSION OF ARCTIC STREAM SW INTO SERN ON EARLY THU PROPELS
MOST INTENSE ARCTIC BURST SWD INTO THE OH VALLEY/GREAT LAKES. IN
FACT GIVEN DEGREE OF INDICATED INTENSE LL CAA ON THU...HIGHS MAY
EVEN STRUGGLE TO CLIMB OUT OF THE SINGLE DIGITS AGAIN ESP NW AND
WILL BUMP LWR. OTRWS ARCTIC RIDGE THEN SETTLES OVERTOP THE AREA THU
NIGHT W/THE BOTTOM DROPPING OUT. THANKFULLY DEEP NEG HGT ANOMALY S
OF JAMES BAY NOW PROGGED TO LIFT OUT THROUGH NL THIS WEEKEND WHILE
SECONDARY ARCTIC STREAM PV ANOMALY ATTEMPS TO BREAK OFF AND TUCK WWD
INTO SWRN CANADA. THIS ALLOWS FOR SOME MEANINGFUL RELAXATION OF ERN
NOAM TROUGHING FOR A TIME THIS WEEKEND YET ALSO PROVIDES A PATHWAY
FOR UNDERCUTTING PERTURBED IMPULSE LADEN FLW TO DVLP THROUGH THE
CNTRL/SRN US AND INTERACT W/SRN EXTENT OF ERODING ARCTIC AIRMASS.
DETAILS STILL TO BE RESOLVED BUT A PD OF IMPACTFUL WINTER WX LOOK
INCREASINGLY LIKELY IN SAT NIGHT-SUN NIGHT TIMEFRAME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1208 PM EST TUE FEB 25 2014

SUBTLE BACKING OF LOW LEVEL WINDS SHOULD KEEP MAIN SCATTERED SNOW
SHOWER ACTIVITY CONFINED TO KSBN...WITH JUST SOME OCCASIONAL
FLURRIES EXPECTED AT KFWA. MVFR CONDITIONS LIKELY TO PERSIST AT
KSBN THROUGH MUCH OF THE AFTERNOON...WITH LOWER CONFIDENCE SHORTER
LIVED MVFR CIGS POSSIBLE AT KFWA OVER NEXT FEW HOURS. NEXT ARCTIC
FRONT TO TRACK ACROSS THE AREA TONIGHT BRINGING AN UPSWING IN LAKE
INDUCED INSTABILITY THAT SHOULD MAINTAIN MVFR CONDS AT KSBN ALONG
WITH A CHANCE OF SNOW SHOWERS. TIMING OF THIS FRONTAL
PASSAGE...EXACT FETCH...AND IMPACTS OF DRY MID LEVEL AIR LEND SOME
LOWER CONFIDENCE TO KSBN IMPACTS WITH SNOW SHOWERS OVERNIGHT.
THUS...HAVE KEPT FORECAST DRY AT THIS TIME AND WILL LET LATER
FORECASTS/AMENDMENTS REFINE FOR POSSIBLY NARROWING MORE FAVORED
SHSN PERIOD TONIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...T
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 25, 4:31 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EST TUE FEB 25 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
431 AM EST TUE FEB 25 2014 /331 AM CST TUE FEB 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOODING WILL CONTINUE ON SOME RIVERS.

WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TO DEVELOP TONIGHT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TO PERSIST THROUGH
THURSDAY NIGHT.

A DEVELOPING WINTER STORM WILL BRING THE POTENTIAL FOR ACCUMULATING
SNOW TO THE AREA FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.